MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6106
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information the balloon inflated to the volume indicated by the manufacturer.At examination in the hdj nephrocardio department, the nurse was unable to deflate the balloon to remove the catheter.Several attempts with 1ml, 2ml, 5ml and 10ml syringes.A new attempt to deflate the balloon with a syringe without success.The surgeon cut the catheter upstream of the balloon valve to irrigate the balloon, without success.Bladder ultrasound performed in emergency revealed the balloon was still in place.Decision to stay overnight with surgery the next day.Patient returned home the next day.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we found another complaint on the lot n° 9445801 (b)(4).The aa61061002 lot 9445801 has been packaged with intermediate products ref aa610680 lot 8992985 in october 2023 and the expiry date is october 2028.The aa610680 lot 8992985 has been manufactured by our tunisian site.(informed) checking the quality databases revealed a connection with the described defect with capa -000152.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found one other complaint on the lot n° 9445801.We received one used sample which was not complete.Only the body part with balloon was received.The valve part of the device was not returned.As a result, the functionality of inflation/ deflation balloon without this part cannot be tested.Checking the quality databases revealed this type of defect is closely monitored.A similar case study was performed based on same item number and same defect over the last four years: 5 similar cases were found.Causality assessment: the incident described as catheter balloon deflation being impossible is related to the device.A risk management file evaluation was performed and concluded that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description
According to additional available information, the indication for catheterization was mag3 scintigraphy under catheterization.Urinary meatus was the chosen route of catheterization, and the balloon was not tested before insertion.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18809123
Report Number9610711-2024-00048
Device Sequence Number7248277
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public3600040126844
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6106
Device Lot Number9445801_AA61061002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexUnknown